question-icon

Suggest treatment for uro-genital infection

default
Posted on Wed, 13 May 2015
Question: I was talking with Dr. Shehu and he had asked for Dr.'s records to be uploaded, before I could get them our chat was closed. I have now uploaded them and was hoping to continue working with him or if I have to use another Dr. please reference my conversation with Dr. Shehu.
Thank you.
doctor
Answered by Dr. Benard Shehu (2 hours later)
Brief Answer:
Following advice...

Detailed Answer:
Hi back,

Thank you for providing the reports of your friend.

I have gone through those reports and noted the therapy suggested by his doctor with medications as mentioned in the earlier conversation.

Now, I still think nausea he is having is due to taking medications all at once in the morning.

Once again, I highly recommend to take medications as following:
- spironolactone and furosemide fasting (before breakfast) but not at once: can have furosemide first, wait for 15 minutes, then, take spironolactone, wait for at least 30 minutes, then have breakfast
- lisinopril and metoprolol after having lunch
- zolpidem at bedtime

Thus, it will be easier to digest these medications without having nausea as side effects.

Encourage him to have meals regularly.

I have noted that he has been suffering of uro-genital infection. That could also simulate GI problems. That's why a correct treatment can also help.

Let me know if you have further queries!
Dr.Benard
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Benard Shehu (12 minutes later)
Thank you! What treatment is suggested for the uro-genital infection? Something he is already taking or should he be retested to see if it is still an issue? Also, over the past week his feet have become incredibly swollen and red. They have several places that look like have just popped open from the pressure! Besides elevating them when possible should he ask his Doctor about increasing his diuretic dosage?
doctor
Answered by Dr. Benard Shehu (2 hours later)
Brief Answer:
Following advises...

Detailed Answer:
Hi back XXXXXXX

My advise is that he should retested about urogenital infection, especially should do a urine culture to find out the best antibiotic to treat infection.

My advice is that he should closely monitor electrolyte especially sodium intake and should increase diuretic dosage. These measures together with elevation of legs will be of help on reducing leg swelling (edema).

Hope this will be of help.
Wish you and your friend health!
Dr. Shehu
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Benard Shehu (11 minutes later)
One more thing, he is very constipated and was told by a Nurse Practitioner to take Milk of Magnesia twice a day. She said to avoid Metamucil and the like because they require large quantities of fluid to be taken in conjunction to be effective and not cause further problems. He just told me that the Milk of Magnesia has 1200 mg of sodium per tablespoon! Is there anything else you can suggest?

Thank you.
doctor
Answered by Dr. Benard Shehu (9 hours later)
Brief Answer:
Following answer to your queries...

Detailed Answer:
Hi back,

I wouldn't recommend him to take milk of Magnesia two times a day, because it would cause severe health problems. Using over a long period Milk of Magnesium will cause electrolyte imbalance and worsening of leg swelling.

Instead I would recommend to use lactulose tablets, together with a spoon of extra virgin olive oil three times a day to deal with constipation. More over i would suggest to use more fruits like plums, kiwi etc to soften his stools.

Wish you all health!
Dr. Shehu
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Benard Shehu

Cardiologist

Practicing since :2004

Answered : 2257 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for uro-genital infection

Brief Answer: Following advice... Detailed Answer: Hi back, Thank you for providing the reports of your friend. I have gone through those reports and noted the therapy suggested by his doctor with medications as mentioned in the earlier conversation. Now, I still think nausea he is having is due to taking medications all at once in the morning. Once again, I highly recommend to take medications as following: - spironolactone and furosemide fasting (before breakfast) but not at once: can have furosemide first, wait for 15 minutes, then, take spironolactone, wait for at least 30 minutes, then have breakfast - lisinopril and metoprolol after having lunch - zolpidem at bedtime Thus, it will be easier to digest these medications without having nausea as side effects. Encourage him to have meals regularly. I have noted that he has been suffering of uro-genital infection. That could also simulate GI problems. That's why a correct treatment can also help. Let me know if you have further queries! Dr.Benard